Thunderstorm Wind, Jefferson
- When
- June 6, 9:26 AM EST
- Where
- Jefferson County, 2 mi N of Brockway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.283, -78.800
Trees down on Rte 219.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 7:39 AM EST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 839 AM EDT MON JUN 6 2005 .SHORT TERM (THROUGH MONDAY)... UPDATE BEING ISSUED TO INCREASE POPS INTO THE LIKELY CATEGORY. LINES OF THUNDERSTORMS HAVE FORMED OVER THE CWA MAKING THE UPDATE NECESSARY. SOME STRONGS ARE QUITE STRONG AND MAY BE APPROACHING SEVERE LEVELS WITH STRONG WINDS AND HAIL. && .PREVIOUS DISCUSSION... (ISSUED 408 AM EDT MON JUN 6 2005) SHORT TERM (TODAY THROUGH TONIGHT)... CONTINUE TO EXPECT SCATTERED THUNDERSTORMS TODAY AND EARLY TONIGHT AS NAM AND GFS MODELS SHOW WARM HUMID LOWLEVEL CONDITIONS GENERATING INSTABILITY (LIFTED INDEX MINUS 4.) NECESSARY LIFT TO HAVE PARCELS REACH THE LIFTED CONDENSATION LEVEL WILL BE PROVIDED BY THE PASSAGE OF A SUBTLE SYSTEM...INDICATED BY A LOWLEVEL BOUNDARY AND ATTENDANT UPPER LEVEL SHORT-WAVE TROUGH. CONCUR WITH SPC THAT BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE EAST OF THE APPALACHIAN MOUNTAINS AS BY THEN DAYTIME HEATING CAN BETTER FUEL STORM ENERGY. PRIME THUNDERSTORM THREAT SHOULD BE WIND GUSTS DUE TO UNIDIRECTIONAL NATURE OF LOWLEVEL SHEAR. FOR TEMPERATURES...PREFERRED GFS MOS VALUES WHICH WERE A COUPLE DEGREES LOWER THAN NAM MOS. LONG TERM (TUESDAY THROUGH SUNDAY)... EXPECT VERY WARM AND HUMID CONDITIONS TO CONTINUE INTO AT LEAST THURSDAY AS GFS MODEL SHOWS UPPER LEVEL RIDGING OVER MIDWEST. THIS WILL ALLOW SOUTHERLY WINDS TO CONTINUE TO PUMP GULF MOISTURE INTO THE UPPER OHIO VALLEY. CONSEQUENTLY GFS MOS TEMPERATURES PREFERRED. BY THE WEEKEND...GFS INDICATES THE PASSAGE OF A MESOSCALE CONVECTIVE SYSTEM AND THUS AN EPISODE OF ORGANIZED THUNDERSTORMS. AVIATION... THROUGH 13Z EXPECT GENERALLY P6SM AND CIRRUS CEILINGS. THEN EXPECT CUMULUS CEILINGS (BKN050) TO DEVELOP. RUC...NAM...AND GFS MODEL RUNS HINT AT THE PASSAGE OF A MESOSCALE SYSTEM MIDDAY...SO MENTIONED A TEMPO AROUND 14Z-18Z WITH CB CLOUD TYPE AS THAT APPEARS TO BE THE BEST TIME FOR SCATTERED SHOWERS AND THUNDERSTORMS TO BE MOVING THROUGH THE UPPER OHIO VALLEY. HOWEVER RECOGNIZE THERE CAN BE SUFFICIENT INSTABILITY FOR ADDITIONAL SCATTERED THUNDERSTORMS TO DEVELOP UNTIL ABOUT 01Z. PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 501 AM EDT MON JUN 6 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-070900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 501 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS PARTS OF THE UPPER OHIO VALLEY...PARTICULARLY EAST OF INTERSTATE 79. THE PRIME THREAT SHOULD BE DAMAGING WIND. HOWEVER LARGE HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
914 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM TSTM WND DMG 2 NE KOPPEL 40.86N 80.30W
06/06/2005 BEAVER PA COUNTY EOC
TREES DOWN.
0859 AM HAIL BUTLER 40.86N 79.90W
06/06/2005 0.75 INCH BUTLER PA PUBLIC
&&
RDEMARISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
936 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM TSTM WND DMG TIONESTA 41.50N 79.45W
06/06/2005 FOREST PA PUBLIC
STRUCTURAL DAMAGE TO BUILDING.
&&
RDEMARISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
940 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM TSTM WND DMG GROVE CITY 41.16N 80.09W
06/06/2005 MERCER PA COUNTY EOC
TREES DOWN.
&&
RDEMARISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
944 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND DMG 1 N KENNERDELL 41.28N 79.85W
06/06/2005 VENANGO PA COUNTY EOC
TREES DOWN.
&&
RDEMARISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
954 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TSTM WND DMG 2 S FRYBURG 41.32N 79.45W
06/06/2005 CLARION PA COUNTY EOC
TREES DOWN.
&&
RDEMARISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1008 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM TSTM WND DMG TIONESTA 41.50N 79.45W
06/06/2005 FOREST PA PUBLIC
LARGE TREE BRANCHES DOWN.
&&
RDEMARISThe State College radar (KCCX), 78 km away, was scanning. The volume nearest the first event began at 14:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down on Rte 219.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455369.